Jump to content

Tolerating Keppra


Syntheso
 Share

Recommended Posts

I've been taking Keppra at 250mg for four days now and have been pretty much entirely wiped out. As lethargic as my 'worst HPPD days'. This is with doubling my B vitamin supplement intake.

I am at a crucial point in the last year of my uni degree, time is valuable. I was doing very well before I went on Keppra. Despite the visuals not changing, I could just about focus enough to get a reasonable amount of stuff done. As opposed to the unearthly brain fog I experienced months back, things were looking much better. Mostly due to nootropics I have been using, but also time.. I felt like I had come through one side.

Now Keppra has brought unkickable lethargy back into my life, I was wonder if it is worth continuing, and maybe perhaps just waiting until I have finished my degree to hit something that is going to be so demanding on me. I would like to give Keppra the shot, I believe if I can make it up to a higher dose and be on it for long enough, it has the best shot at resolving things entirely.

Before I make any decisions I would like some advice for those who have been on Keppra or otherwise.

- After a certain length of use, did you start getting used to the side effects (how long)?

- Any supping that helped other than the recommended B vits?

As I see it I have a few options;
- Discontinue Keppra now.
- Continue Keppra, reintroduce Piracetam, ALCAR etc. Modafinil which were helping me through.
- Go on Lamotrigine (I have some and have been offered a script).
- Lowering dose/spreading it out (on this point - I see this as kind of pointless, I want to get up to higher doses)
- Take some acid (lol, jk)

Link to comment
Share on other sites

I think It depends on how badly you want to stay on Keppra and if gives you any relief compared to when you aren't using it. And if you were happy with the medication being off Keppra, as far as it worked for you. I heard a lot of people tend to get used to the side effects after 1-2 months. But I'm unsure if you can adapt to the lethargic notions. Why do you feel as if you need to take Keppra again? When things were going as smooth if not smoother when being off it? 

Link to comment
Share on other sites

Some guy on here said he got great results with 50mg only maybe give that a shot. I mean a high dose doesn't mean it will necessarily work better or get better results. Couldn't tell you more about it since I have never tried Keppra just going off what I read in another post. Gabapentin is working fine for me just seen my doctor yesterday after being off it for 5 days and decided to up my dosage and work up to either 2.4 grams or 3 grams. When I get insurance will try lyrica or Horizant.....Atagabalin is a new one coming out know nothing about it but got my eyes on that. Either way I think if nobody has tried these they should. Took 3 grams last night without using for a week with some kratom and kanna, boy was I flying lol

 

There are a few herbs you can try for stimulation that I find to work well, Kanna, Kratom and one I haven't tried but only read positive things about and might order this weekend is Maral root. 

 

Good luck with keppra

Link to comment
Share on other sites

personally i'd calculate the maximum amount of time you think you'd be able to deal with the side effects you're experiencing now, including the time needed to taper off in the event that things don't improve, and decide whether giving it that chance is worth that down time or not. who's to say you won't be feeling better in a week or two and able to go on with taking it as normal? or even feeling better than you were before hand? for me, given keppra's reputation in HPPD treatment, i'd definitely be willing to endure the side effects for as long as i could realistically allow for the chance of getting some results, but of course i don't know how dire your situation is with study and such. 

 

seems like it'd be risky to start taking those other potent medications this early on. you won't be able to accurately determine which effects are keppra which aren't, and there's a chance combining them with keppra will alter their effects.  perhaps after you've been on keppra for a few weeks and have a decent understanding of how it effects you? given modafinil's distinct and immediate effects, being able to be taken on an as-needed basis etc. i suppose there wouldn't be too much harm in seeing if that helps with the lethargy or not.

 

i wouldn't add lamotrigine to the mix - it's not going to provide any relief from the keppra side-effects and obviously will also make isolating the individual effects of each drug impossible. if you mean taking it instead of keppra, it might be worth a shot - a few people have reported success with it in HPPD (i'm on it currently and unfortunately can't say that i'm one of them) and you can safely add keppra to it at some point in the future. it also carries risks of unwanted side effects, though - outside of the notorious rash, depression, slowed cognition, memory issues, etc. slowed cognition is the most concerning one (though thankfully temporary), and is far less frequently reported with keppra (people have even reported a nootropic effect from keppra, though naturally that's not something to count on happening).

 

are you taking a high dose of B6 in addition to your complex (or whatever you're getting your B vitamins from)? B6 is the one people really stress taking if you're having issues with keppra, though i'm sure you're aware of that.

 

best of luck dude.

Link to comment
Share on other sites

For me a B-complex would be preferable rather than specifically B6.

 

But I would recommend leaving Keppra until you complete your final year of university. If you are able to manage now and are doing well then just concentrate on your studies until they are completed and then you can experiment further when you have free time and no commitments. You won't get a second chance of repeating your final year (just like you won't get a second chance of pre-HPPD!)

 

In any case, it may be the case that you just can't tolerate Keppra. Not everyone can. Whilst you will get used to the side-effects over time, 250mg is a low dose to be experiencing considerable lethargy. 

 

Are you still on it? How are you doing now?

Link to comment
Share on other sites

Hey guys,

Thanks for your responses, sorry for my delay.

Seems that I was freaking out a bit prematurely, I should have waited before writing, really. As I came up to five days, the fatigue went. I have been feeling good ever since and my visuals appear slightly diminished (only in the dark, strangely, sometimes it seems worse in the light ;) ). No brain fog, clearer thinking, anxiety diminished. Haven't yet tested my concentration levels in a practice room, that will be the real test for me. I upped to 500mg yesterday (a week) with no adverse effects experienced. So it's looking positive currently... I am not 100% sure how responsible Keppra has been for these improvements.. I reached this level of improvement about a month ago, before Keppra, but then experienced a relapse for a while. This could be another natural improvement, though it certainly times well with starting Keppra, and if anything, it is and improvement on the improvement :) . Time will tell as I up my dose if things continue to improve.

Puppeteer - I wasn't suggesting starting Lamotrigine simultaneously, that would have been.. not fun! Ghormeh - if those side effects had continued I would definitely have stopped - you're right, not worth it.

Will keep you posted.

Cheers!

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.